Foracort 400- Is This Steroid.

Question

Asked by meenakshi

Foracort 400- Is This Steroid.

URTICARIA-I AM HAVING FOR THE LAST 15YRS.

ASTHAM RECENTLY STARTED ON MARCH 2010

I am having asthma in the moderate level. I am taking foracort 400 twice a day.My age is 43

Is this sterioid. Is this medicine gain weight. I have these problems of shortness of breath breathing problem.

I have to reduce my weight. can i join gym of thread mill, cycling these type of excercise-Can I do.Already I am doing breathing excercise.

Kind regards

Meeanakshi

Hyderabad

Answer

Hi there... Sorry to hear you're suffering so. Foracort does contain a steroid. It also contains a bronchodilator. Although steroids can cause weight gain, when they are inhaled as Foracort is, the risk of side effects like that are pretty rare. I would look at your level of activity and what you are eating first for clues as to any weight gain.

I can't advise you on what exercises are safe for you to do; only your doctor who is familiar with your overall health status can do that. But I can tell you that indoor exercise is often easier for people with asthma to tolerate than outdoor exercise. Swimming can be especially beneficial, but with the right training and learning how to pace yourself, most any activity can be done by people with asthma.

If your doctor gives you the OK, the best way to lose weight is to get continuous exercise that is vigorous enough to get your heart pumping and making you sweat for about 30 minutes a day, 5 to 6 days a week. You also need to make healthy food choices, limiting your intake of carbs, sweets and fats and getting enough healthy protein and lots of fruits and vegetables each day. Drinking plenty of water and sleep also help with losing weight.

Hope you feel better soon,

Kathi

Answered by Kathi MacNaughton